Jump to content

Hello all. Not sure if I'm doing this correctly... :)


[Be...]

Recommended Posts

Hello everyone,

 

I just registered tonight with the hope of finding additional support and information as well with my hope to help others along this journey.

 

I was prescribed Ativan over 10 years ago to "take the edge off of Paxil" after every SSRI, Norepinephrine, dopamine drug did not work.

 

A few panic attacks lead me down one of the most hellacious path I've ever encountered in my life. The final nail in the coffin occurred when my doctor brought in a "specialist" who worked for Paxil at the time. This said specialist is a professor/doctor who runs an anxiety clinic in Toronto now. At first I was taking Ativan as needed during the odd panic attack but never felt right. He stipulated, "You need to keep a constant stream of Ativan in your body and will need to remain on this medication for the rest of your life." So he and my doctor came up with a "treatment plan."

 

I was dubious. He was pompous, uncaring and dismissive. I was in such a bad place so I succumbed.

 

ONE HOUR with this man/"specialist" destroyed over TEN YEARS of my life.  >:(

 

I had been trying to taper for over three years after losing a pregnancy (I WAS TOLD IT WAS SAFE)  :( after abruptly stopping the drug for only 2 days. I thought it was hormones. I now know it to be withdrawal.

 

I've had zero success with my discontinuation and really clamped down in May 2010. I was at a minimum of 3 mg a day most of the time more. Was told I could augment my dosage as needed.

 

Finally at the end of summer I got down to 1.5 mg and everything was going wrong. I now know this as extreme drug withdrawal. You all know the symptoms. :( I utalize both sides of the health care system in the U.S. and Canada. My U.S. doctor was horrified at how long I was on Ativan.

 

My husband found the Ashton Method over last summer and I dismissed it out of fear. Finally, I agreed to try after hearing of another woman undergoing the same thing.

 

We had to beat it down my Canadian doctor's throat. I could have used my U.S. doctor but was thinking my Canadian doctor got me in this mess, he is going to get me out. And well, I've done all the work, he's only prescribed the medication and doesn't care.

 

*I'm happy to say I've been ATIVAN FREE as of January 2011.  :yippee: What took THREE YEARS of trying to taper on my own took only THREE MONTHS!*

 

Currently I'm nearing the end of the Valium portion of the taper and am down to 4.5 mg cutting half a mg every two weeks now as I feel I'm going too fast. I started the taper last October and am now taking my time, keeping myself safe. Well as safe as I can I suppose.

 

*I will be cutting this monday and will drop down to 4.25 or 4 mg of Valium depending on how I feel and will hold for 2 weeks.*

 

I'm working on getting my story out there once through. Speak to pharmacists about this as well. I'm filing a grievance against both Canadian doctors and may sue my family practitioner as he kept refilling 120 1 mg bottles of Ativan for over 4 years w/out asking the pharmacist (My doctor here owns the pharmacy) to have me come in and check to see how I was doing.) I cannot sue him for medical malpractice as I have to prove the standard of care was not being met. The problem is that the standard of care IS being met as this prescription is rampantly prescribed here.  >:(

 

Also, having neurotransmitter testing done and will be starting other alternative treatments soon. I'm calling the shots for the rest of this ride!

 

I'm experiencing stretches w/out sleep, become agitated, my memory is a bit wacky and I cannot focus due to scattered thoughts at times. Those are my worst withdrawal symptoms right now. It has messed with my hormones, my adrenals, all body systems really.

 

What a nightmare... I lost my 30's, a DECADE of the new millennium to this poison and so much more. I am however seeing the light around the corner though. :)

Link to comment
Share on other sites

Hi Benzodiazqueen:

 

Welcome to Benzo Buddies!!  You will find lots of support and information here.  The withdrawal symptoms you mention are pretty common.

 

Draftsman

Link to comment
Share on other sites

Welcome to BB and congrats on your crossover to Valium and getting all the way down to 4.5 mgs.  That's quite an accomplishment!

 

For some people, once they get to 5 mgs and below, they slow things down a bit and make .25 mg reductions rather than .5 mg reductions.

 

I was on the opposite end.  I found that if I consistently made .5 mg cuts every 7-14 days, I felt better the lower I went.

 

I'm amazed that your doctor could prescribe the Ativan for 4 years without once having you come in for an appointment. :idiot:

 

It truly does show how little doctors know about these drugs.

 

We're glad you found us and again, congrats on coming so far in your journey to become benzo free.

Link to comment
Share on other sites

Thanks for sharing your story ... I enjoyed reading it.  I love it when people take their power back.  Love your username too.  LOL

 

Welcome to BB.  :)

Link to comment
Share on other sites

×
×
  • Create New...